Alert archive / Florida / River Flood Warnings in 2009
River Flood Warning 62, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Aug 16, 2009, 8:46 PM CDT for Okaloosa County, Florida. It took effect at Aug 19, 2009, 1:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 16, 2009, 8:46 PM CDT (01:46 UTC)
- In effect from
- Aug 19, 2009, 1:00 AM CDT
- Expired
- Aug 17, 2009, 9:09 PM CDT
- In force
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 65 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Shoal River near Crestview (CRVF1).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02369000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 170146 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 846 PM CDT SUN AUG 16 2009 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN FLORIDA... SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. .HEAVY RAINFALL ASSOCIATED WITH TROPICAL STORM CLAUDETTE IS FORECAST TO OCCUR OVER THE NEXT 24 HOURS. AS A RESULT...RIVER LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN EFFECT. ADJUSTMENTS TO THIS FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. THE FOLLOWING FORECAST IS BASED ON THE EXPECTED RAINFALL DURING THE NEXT 24 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && FLC091-180146- /O.NEW.KMOB.FL.W.0062.090818T1200Z-090819T1800Z/ /CRVF1.1.ER.090818T1200Z.090818T1800Z.090819T1200Z.NO/ 846 PM CDT SUN AUG 16 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE SHOAL RIVER NEAR CRESTVIEW * FROM TUESDAY MORNING UNTIL WEDNESDAY AFTERNOON * AT 8PM SUNDAY THE STAGE WAS...5 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TUESDAY MORNING AND CONTINUE TO RISE TO NEAR 8.1 FEET BY TUESDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING. * AT 8 FEET...SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR. $$
2 follow-up statements
000 WGUS84 KMOB 171508 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 1008 AM CDT MON AUG 17 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA... SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. .RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && FLC091-181508- /O.EXT.KMOB.FL.W.0062.090819T0600Z-090820T1800Z/ /CRVF1.1.ER.090819T0600Z.090819T1200Z.090820T1200Z.NO/ 1008 AM CDT MON AUG 17 2009 ...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE SHOAL RIVER NEAR CRESTVIEW * FROM EARLY WEDNESDAY MORNING UNTIL THURSDAY AFTERNOON * AT 9AM MONDAY THE STAGE WAS 6.1 FEET * NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 8.1 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING. AT 8.0 FEET, SOME MINOR FLOODING OF LOW LYING AREAS WILL OCCUR. $$
000 WGUS84 KMOB 180209 FLSMOB FLOOD STATEMENT NATIONAL WEATHER SERVICE MOBILE, AL 909 PM CDT MON AUG 17 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN FLORIDA... SHOAL RIVER NEAR CRESTVIEW AFFECTING OKALOOSA COUNTY. .THE HEAVIER RAINFALLS ASSOCIATED WITH TROPICAL STORM CLAUDETTE OCCURRED A LITTLE WEST OF THE SHOAL RIVER BASIN KEEPING THE RIVER BELOW FLOOD STAGE. ALTHOUGH THE RIVER WILL REMAIN BELOW FLOOD STAGE...WATER LEVELS ALONG THE RIVER WILL RUN CONSIDERABLY HIGHER THAN NORMAL OVER THE NEXT SEVERAL DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && FLC091-180239- /O.CAN.KMOB.FL.W.0062.000000T0000Z-090820T1800Z/ /CRVF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 909 PM CDT MON AUG 17 2009 THE FLOOD WARNING IS CANCELLED FOR THE SHOAL RIVER NEAR CRESTVIEW * AT 8PM MONDAY THE STAGE WAS 6.4 FEET * FLOOD STAGE IS 8 FEET THE RIVER IS NOW EXPECTED TO CREST AT 6.5 FEET EARLY TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Aug 16, 7:00 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 16, 7:00 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
700 PM CDT SUN AUG 16 2009
.AVIATION...(00Z ISSUANCE)FIRST 6 HRS OF FORECAST WILL SEE
INCREASING RAINBANDS FROM CLAUDETTE AS HER CENTER MOVES
ONSHORE...PROJECTED TO BE NEAR DESTIN IN SEVERAL HOURS. BEST CHANCE
FOR IFR OR LOWER IS NORTHEAST OF A DESTIN TO MERIDIAN...MS LINE.
WITH ALL AVIATION FORECAST POINTS FOR THE FA SOUTHWEST OF THIS
LINE...AM EXPECTING LITTLE MORE THAN THE OCCASIONAL RAINBAND TO GO
WITH A SLIGHT INCREASE IN WIND SPEEDS AND A GRADUAL WIND SHIFT
THROUGH THE FORECAST.
/16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...CRENSHAW...
AND ESCAMBIA.
TROPICAL STORM WIND WARNING FROM 10 PM SUNDAY TO 9 AM MONDAY FOR
THE FOLLOWING ZONES: BUTLER...CONECUH...COVINGTON...
CRENSHAW...AND ESCAMBIA.
FL...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
TROPICAL STORM WIND WARNING FROM 10 PM SUNDAY TO 9 AM MONDAY FOR
THE FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
TROPICAL STORM WARNING UNTIL 9 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...AND WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM.
&&Hazardous weather outlook, Aug 16, 12:50 PM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1250 PM CDT SUN AUG 16 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-171200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1250 PM CDT SUN AUG 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI...THE WEST FLORIDA PANHANDLE AND THE COASTAL WATERS OF ALABAMA AND THE WEST FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT THE HAZARDOUS WEATHER OUTLOOK WILL BE DISCONTINUED DURING THE PERIOD THAT TROPICAL STORM CLAUDETTE WILL BE IMPACTING THE MOBILE FORECAST AREA. FOR LOCAL HAZARDS DUE TO TROPICAL STORM CLAUDETTE... REFER TO THE TROPICAL CYCLONE IMPACTS GRAPHICS WEB PAGE AT THE FOLLOWING WEB ADDRESS... HTTP://WWW.WEATHER.GOV/GHLS/PHP/GHLSINDEX.PHP?SID=MOB .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COVERAGES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE HIGH INTO MONDAY AS THE REMNANT LOW OF TROPICAL STORM CLAUDETTE MOVES NORTHWEST OVER SOUTHERN AND CENTRAL ALABAMA. FOR THE REMAINDER OF THE WEEK...CHANCES OF THUNDERSTORMS WILL BE HIGHER DURING THE DAY AND LOWER AT NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE WEATHER IS POSSIBLE MAINLY OVER THE WESTERN FLORIDA PANHANDLE THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:45 PM CDT | Flash Flood Watch | MOB | 23 hr | |
| Aug 17, 4:15 AM CDT | Hurricane Local Statement | MOB | 3 hr | |
| Aug 17, 6:17 AM CDT | Flash Flood Warning | MOB | Okaloosa | 5 hr |
| Aug 17, 9:57 AM CDT | Flash Flood Warning | MOB | Escambia, Santa Rosa | 4 hr |
Nearby
River Flood Warnings in Florida, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.